MedElevator Войти в исследования
← Поиск публикаций
Human & experimental toxicology · 2002

Traditional medicine poisoning in Zimbabwe: clinical presentation and management in adults.

СтатьяПоддержка исследования: вне правительства СШАОбзорНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Tagwireyi D, Ball D E, Nhachi C F B

Аннотация

Traditional medicines (TMs) have been reported as major causes of hospital admissions in some African countries including Zimbabwe. There is, however, still a paucity of information with regards to their clinical presentations. We carried out a retrospective case series of all cases of traditional medicine poisoning (TMP) at eight main referral hospitals in Zimbabwe January 1998-December 1999 inclusive) to describe the most common signs and symptoms, reasons for, and management of TMP in adults. Where the reasons for taking the TM were known, most cases had taken the medicine for either abdominal pains or aphrodisiac purposes. Nonspecific adverse effects including vomiting, abdominal pains, and diarrhoea were the most commonly encountered. A large proportion of patients with TMP also suffered from genito-urinary tract adverse outcomes especially haematuria and dysuria. Intravenous fluids were the most commonly employed therapeutic modality for TMP, probably in an effort to dilute or increase excretion of the toxins. Further research is required to elucidate the toxic components responsible for the observed ill effects and whether these effects are due to the medicines themselves or to co-existing illnesses.

Предметные рубрики MeSH